Jump to content
Important Survey - Please Participate ×

Help with my wife


[mx...]

Recommended Posts

I am tapering off of Temazepan and spoke to my wife about it because she is using it too. She decided to stop cold Turkey and I am concerned she will have some issues. She has been taking 15 mg per night for a year or so. She thinks only people with anxiety problems have problems stopping. Can someone give me some advice?
Link to comment
Share on other sites

Hi Gregg,

 

Some people can stop this class of medications with little to no trouble, so she could be one of them.  She'll know soon enough if she's going to have problems, just keep an eye on her. I'd like to suggest she speak with her Dr before making any changes to her medication though. If she begins to experience problems, please see if she'll reinstate the drug and do a slow taper.  There is a risk of seizure when stopping these types of drugs cold turkey, so please warn her of the danger.

 

Pam

Link to comment
Share on other sites

After a year of use, she will most likely experience some rebound symptoms if she just stops. Even the "cover their butts" info on the package inserts warns against abruptly stopping. I have gone both routes, and tapering is better. Way better. It doesn't have to be a big deal, just cutting the pill a bit every few days is safer than cold turkey.  Why risk what could be avoided? Susan
Link to comment
Share on other sites

Thanks for your advice. I have forwarded your comments to her and I pray she will reconsider and at least try a taper of some sort.
Link to comment
Share on other sites

I'm all about getting off of these drugs quickly but I will never forget the first (and only) time I ran out of my clonazepam presciption. I was fine for three days. On the 4th day I woke up and felt like my face was melting off and my brain was being sucked out through my lower jaw. It was the most awful, agonizing depression imaginable. I am not aware of there being any link to anxiety problems causing dependency. There are several people on here who were put on benzos who never had anxiety in their lives, who ended up having problems coming off.
Link to comment
Share on other sites

Thanks for all your responces. I guess we will wait and see how she does? I am continuing my 1 ml per day taper and praying for a smooth one. Day 5 with 95 to go.
Link to comment
Share on other sites

Hiya. I just want to echo what everyone else said really. Some people can come of this medication without any problems, but

from what i have seen, it is a very small number.

 

If your wife starts to get increased physical symptoms like aching chest, pins and needles down her arms and starts to

feel unwell then i would suggest tapering as it is a lot safer. 15mg is quite a big jump.

 

Good luck

Link to comment
Share on other sites

If she ends up having some withdrawl issues, can she just hop back on her meds and will everything stabilize?

 

Probably, as long as she hasn't been off temazepam for long.

 

15 mg temazepam for a year. I have taken that drug and I wouldn't have been able to take it for a year without becoming tolerant. Does it still help her in a way ?

I don't understand why she has been taking that drug for a year, I presume EVERY day ?

 

What kind of 'formulation' (if that's the right word) has she been taking ? Soft gel capsules, hard capsules or pills ?

The way I understand it, soft gel capsules are mostly short acting, hard capsules have a long half life and pills (depending on the formulation) are in between.

So, I would presume there is less potential for physical dependence with the soft gel capsule than the hard capsule.

 

It's not always best to taper (slowly). If the drug is not doing what it should be doing it's just a toxin IMO.

A taper can be useful or necessary to prevent unnecessary harm.

 

15 mg is not a lot (have taken up to 40 mg), but a year (every day?) is somewhat long. I wonder why the doc prescribed it for a whole year ? Perhaps that's a piece of the puzzle.

Link to comment
Share on other sites

I have been taking the same dose for almost 5 years. We take it to help with sleep. It still does help but I decided I didn't want to be controlled by drugs any longer and I started a 100 day taper. She just wants to quit c/t. We are taking hard capsules.

 

If she ends up having some withdrawl issues, can she just hop back on her meds and will everything stabilize?

 

Probably, as long as she hasn't been off temazepam for long.

 

15 mg temazepam for a year. I have taken that drug and I wouldn't have been able to take it for a year without becoming tolerant. Does it still help her in a way ?

I don't understand why she has been taking that drug for a year, I presume EVERY day ?

 

What kind of 'formulation' (if that's the right word) has she been taking ? Soft gel capsules, hard capsules or pills ?

The way I understand it, soft gel capsules are mostly short acting, hard capsules have a long half life and pills (depending on the formulation) are in between.

So, I would presume there is less potential for physical dependence with the soft gel capsule than the hard capsule.

 

It's not always best to taper (slowly). If the drug is not doing what it should be doing it's just a toxin IMO.

A taper can be useful or necessary to prevent unnecessary harm.

 

15 mg is not a lot (have taken up to 40 mg), but a year (every day?) is somewhat long. I wonder why the doc prescribed it for a whole year ? Perhaps that's a piece of the puzzle.

Link to comment
Share on other sites

If she ends up having some withdrawl issues, can she just hop back on her meds and will everything stabilize?

 

When that happened to me I was ok once I saw the doctor and got a new script.

Link to comment
Share on other sites

×
×
  • Create New...